Connecticut, 2015

Flood in Connecticut, July 30, 2015

July 30, 2015 · NWS BOX · 1 event in 1 county or zone

A cold front produced showers and thunderstorms across much of southern New England. Deep moisture and slow moving storms combined to produce heavy rain with some of these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front produced showers and thunderstorms across much of southern New England. Deep moisture and slow moving storms combined to produce heavy rain with some of these storms. This resulted in some minor street flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 30, 2:53 PM EST, 53 minutes earlier.

Area forecast discussion, Jul 30, 2:53 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT THU JUL 30 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL GIVE WAY
TO DRIER WEATHER FRIDAY...BUT IT WILL REMAIN VERY WARM. WARM AND
HUMID CONDITIONS WILL RETURN THIS WEEKEND...THEN WILL BECOME LESS
HUMID WITH TEMPERATURES CLOSER TO NORMAL NEXT WEEK. THERE IS A LOW
RISK FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS WEEKEND
INTO EARLY NEXT WEEK...HOWEVER MUCH OF THE TIME DRY WEATHER WILL
PREVAIL.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
355 PM UPDATE...

* LINE OF STRONG TO POSSIBLY SEVERE STORMS THRU 9 PM *
* LOCALIZED WIND DAMAGE/FLOODING AND PERHAPS AN ISOLATED TORNADO

MESOANALYSIS SHOWS 1500-2000 K/KG OF SB CAPE ACROSS SOUTHERN NEW
ENGLAND WITH 25KT OF 0-6KM SHEAR BUT MEAGER MID LEVEL LAPSE RATES.
LINE OF STORMS HAS BECOME MORE ORGANIZED FROM SW MA ACROSS CT AND
INTO NYC AREA. SO FAR HEAVY RAIN HAS BEEN MAIN THREAT BUT
OCCASIONALLY WE HAVE SEEN HIGHER CORES DEVELOP IN SOME OF THE
STORMS...SO POTENTIAL FOR LOCALIZED WIND DAMAGE AND FLOODING WILL
CONTINUE INTO THIS EVENING.

FOCUS FOR STORMS LOOKS TO BE ACROSS CT...NORTHERN RI AND CENTRAL/
EASTERN MA PER HIGH-RES MODELS. IN PARTICULAR HRRR SHOWS EVOLUTION
NICELY ALTHOUGH ITS TIMING IS A COUPLE OF HOURS TOO SLOW. LINE
SHOULD REACH PROVIDENCE/BOSTON CORRIDOR 6-7 PM.

ALTHOUGH VERY LOW PROBABILITY...STILL CANNOT RULE OUT AN ISOLATED
TORNADO PRIMARILY AS FAR E AS WORCESTER HILLS. PRESENCE OF
30-35KT WINDS AT 925 MB AND LOW LCL FROM 70+ DEWPOINTS POINTS
TOWARD THAT POTENTIAL. IF ONE DOES OCCUR... AND THAT IS A BIG
IF...IT WOULD LIKELY BE TOWARD WEAKER SIDE GIVEN STRENGTH OF WIND
FIELDS ALOFT.

ACTIVITY DIMINISHES TONIGHT WITH LOSS OF DAYTIME HEATING AND
PASSAGE OF COLD FRONT. EXPECT PATCHY FOG TO DEVELOP OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT WILL BE OFFSHORE FRI MORNING WITH DRIER AND MORE COMFORTABLE
AIRMASS IN ITS WAKE. KEEPING FRI NIGHT DRY ALTHOUGH WE SHOULD SEE
INCREASING CLOUDS AS NEXT SHORT WAVE APPROACHES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* EXPECT MORE SEASONABLE TEMPS AND LOWER HUMIDITY THROUGH MOST OF
  THIS PERIOD

* CHANCE FOR A FEW SHOWERS/ISOLATED THUNDER EACH DAY BUT MUCH OF THE
  TIME REMAINING DRY

SYNOPTIC OVERVIEW AND MODEL PREFERENCES...

MEDIUM RANGE FORECAST CONTINUES TO FEATURE ANOMALOUS H5 CUTOFF
VORTEX ACROSS JAMES AND HUDSON BAYS WHICH WILL ELONGATE ACROSS
QUEBEC DURING THE LONG TERM PERIOD. WILL STILL SEE LONG WAVE TROUGH
ACROSS THE EASTERN GREAT LAKES AND DOWN THE APPALACHIANS WHICH WILL
TEND TO FLATTEN...THOUGH SHORT WAVES WILL ROTATE AROUND THE BASE OF
THE CUTOFF LOW INTO THE MEAN TROUGH. THIS WILL BRING PERIODS OF
SHOWERS/THUNDERSTORMS ACROSS THE REGION FROM TIME TO TIME. NOT
EXPECTED A TOTAL WASHOUT AT ANY TIME...THOUGH MODELS LOOK LIKE THEY
MAY HAVE SOME CONTINUITY WILL BE AROUND THE LATE MON/MON NIGHT AND
TUE NIGHT TIMEFRAMES. HOWEVER...OPERATIONAL MODEL SOLUTION SPREAD
DOES WIDENS OVER TIME AS ONE WOULD EXPECT ESPECIALLY THIS TIME OF
THE YEAR...SO CONFIDENCE IN SPECIFIC TIMING OF CONVECTION AND ANY
SHORT WAVE PASSAGE LOWERS.

USED A BLEND OF AVAILABLE GUIDANCE INTO MONDAY...THEN TRANSITIONED
OVER TO THE GFS AND EC ENS MEANS WHICH GAVE A BIT MORE CONTINUITY
WITH PREVIOUS FORECASTS.

DETAILS...

SATURDAY...MODELS CONTINUE TO PAINT A WEAK H5 SHORT WAVE IN THE MEAN
UPPER FLOW FOR LATER SAT INTO SAT NIGHT. LOOKS LIKE BEST INSTABILITY
AND MOISTURE...WHAT THERE IS OF IT...WILL BE ACROSS CENTRAL AND
WESTERN AREAS. ANOTHER QUESTION WILL BE WHETHER THERE WILL BE SOME
NOCTURNAL INSTABILITY SHOWERS/TSTMS ALONG THE S COAST WHERE HIGHEST
HUMIDITIES ARE IN PLACE. HAVE LEFT OUT FOR NOW...BUT IT IS SIGNALED
ON THE GFS MODEL.

HAVE GENERALLY SLIGHT CHANCE POPS GOING...BUT MAY SEE A LINE OF SCT
SHOWERS/TSTMS ACROSS CT VALLEY INTO CENTRAL MA/NE CT POSSIBLE DURING
THE LATE AFTERNOON/EARLY EVENING. EXPECT THE SHORT WAVE TO SHIFT E
AND WEAKEN SO PRECIP SHOULD ALSO WEAKEN OVERNIGHT.

HIGHS WILL GENERALLY BE IN THE 80S. IT WILL BE COOLER WELL INLAND
LATE SAT NIGHT WITH LOWS AROUND 60...RANGING TO AROUND 70 ALONG THE
S COAST...CAPE COD AND THE ISLANDS.

SUNDAY...WEAK SURFACE RIDGE BUILDS ACROSS SO EXPECT A MAINLY DRY
DAY. H85 TEMPS WILL BE FROM +15C TO +16C...WHICH WILL TRANSLATE TO
THE 80S FOR MOST AREAS...A BIT COOLER ALONG THE S COAST WITH THE S-
SW WINDS IN PLACE.

MONDAY...SOUTHWEST WIND FLOW REMAINS IN PLACE. MODELS SIGNALING A
POSSIBLE PRE FRONTAL TROUGH APPROACHING LATE MON OR MON NIGHT
/TIMING IN QUESTION/. MAY SEE WIDELY SCT SHOWERS/ISOLD TSTMS ACROSS
CENTRAL AND WESTERN AREAS...WITH THE BEST CHANCE ACROSS W MA AND W
HARTFORD COUNTY. WITH THE MILDER S-SW FLOW IN PLACE...EXPECT HIGHS
MAINLY IN THE 80S.

TUESDAY...W-SW FLOW ALOFT AS QUEBEC VORTEX BROADENS. ANOTHER SHORT
WAVE AND ASSOCIATED COLD FRONT LOOKS TO APPROACH LATE TUE INTO TUE
EVENING. GFS MOST AGGRESSIVE IN DIGGING H5 TROUGH TO THE W WHICH
WILL KEEP WARM AND HUMID AIR IN PLACE. HAVE CARRIED CHANCE POPS
ACROSS THE REGION...THEN SHOULD PUSH OFFSHORE TUE NIGHT.

WEDNESDAY-THURSDAY...A LOT OF QUESTIONS AS TO WHETHER FRONT WILL
STALL S OF NEW ENGLAND DURING THIS TIMEFRAME AND IF WAVES WILL MOVE
ALONG THIS FRONT. FOR NOW...HAVE CHANCE POPS MOVING ACROSS WED
NIGHT/THU...BUT TIMING IS STILL VERY MUCH IN QUESTION. LOW
CONFIDENCE DURING THIS TIMEFRAME DUE TO TIMING DIFFERENCES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH FRI NIGHT.

LINE OF SHOWERS/TSTMS WITH MVFR/IFR ARRIVE IN W NEW ENGLAND 18Z-
20Z AND SHOULD WEAKEN BEFORE REACHING COAST 21Z- 00Z. HEAVY RAIN
MAIN THREAT BUT POTENTIAL FOR 40-50KT GUSTS IN STRONGER STORMS. SW
WINDS GUST TO 25KT ESPECIALLY NEAR S COAST.

MVFR/IFR CIGS SHOULD RETURN TO PARTS OF A COAST...CAPE COD AND
ISLANDS THIS EVENING. COULD ALSO SEE PATCHY IFR DUE TO VALLEY FOG
INLAND. VFR FRI AND FRI NIGHT WITH W/SW WINDS...MAY HAVE LOCAL
SEA BREEZES DURING AFTERNOON NEAR COAST.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. MAIN WINDOW FOR TSTMS
22Z-00Z. HEAVY RAIN/LIGHTNING MAIN HAZARDS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. MAIN WINDOW FOR TSTMS
THRU 21Z. 40KT GUSTS POSSIBLE IN STRONGER STORMS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...MODERATE CONFIDENCE.

EXPECT GENERALLY VFR MOST OF THE TIME. LOW CHANCE OF SCT SHOWERS/
ISOLD THUNDERSTORMS SAT AFTERNOON/EARLY SAT NIGHT AND AGAIN MON-TUE.
BRIEF LOCAL MVFR IN ANY PRECIP.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH FRI NIGHT.

SCA REMAINS POSTED FOR 20-30KT GUSTS THIS AFTERNOON NEAR SHORE AS
GRADIENT TIGHTENS AHEAD OF COLD FRONT. IN ADDITION...LONG
SOUTHWEST FETCH WILL ALLOW FOR SEAS TO BUILD TO BETWEEN 3 TO 5
FEET ACROSS MOST OPEN WATERS. WINDS DIMINISH THIS EVENING...BUT
KEEPING SCA THROUGH TONIGHT FOR THE OUTER WATERS DUE TO LEFTOVER
SWELL.

HIGH PRESSURE WILL BUILD OVER REGION FRI AND FRI NIGHT WITH LIGHT
WINDS AND DIMINISHING SEAS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY-SUNDAY...SW WINDS MAY GUST UP TO 20 KT SAT/SAT NIGHT THEN
DIMINISH. WITH LONG S-SW FETCH...SEAS FORECAST UP TO 5 FT MAINLY ON
THE SOUTHERN OUTER WATERS.

MONDAY-TUESDAY...CONTINUED SW WINDS IN PLACE...WHICH MAY GUST TO 20
KT AT TIMES. SEAS UP TO 5-7 FT ON THE SOUTHERN OUTER WATERS. MAY SEE
SCT SHOWERS/THUNDERSTORMS MON NIGHT/TUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ230>234-236-251.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ250-254>256.

&&

SYNOPSIS...EVT/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...EVT
AVIATION...EVT/JWD
MARINE...EVT/JWD
Hazardous weather outlook, Jul 30, 2:28 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT THU JUL 30 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-311930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
328 PM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT.
LOCALIZED WIND DAMAGE AND FLOODING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-311930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
328 PM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT.
LOCALIZED WIND GUSTS TO 40 KNOTS AND HEAVY RAINFALL ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 30, 2:25 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU JUL 30 2015

MAZ003-008-010-302015-
EASTERN FRANKLIN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
325 PM EDT THU JUL 30 2015

...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST NORTH OF NORTHAMPTON...MOVING NORTHEAST
AT 30 MPH.  FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...
AND WIND GUSTS TO 30 MPH ACCOMPANIED THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
HATFIELD...WILLIAMSBURG...LEVERETT...SHUTESBURY...WESTHAMPTON...
WHATELY...PELHAM...NEW SALEM AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM.
FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN
AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4235 7279 4259 7241 4245 7228 4245 7229
      4228 7275
TIME...MOT...LOC 1923Z 239DEG 27KT 4235 7269

FIELD
Special weather statement, Jul 30, 3:04 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT THU JUL 30 2015

CTZ002-003-MAZ010-011-302045-
HARTFORD-TOLLAND-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
404 PM EDT THU JUL 30 2015

...LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE SPRINGFIELD
AND HARTFORD AREAS THROUGH 5 PM...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS WJTH HEAVY ALONG A LINE EXTENDING FROM
CHICOPEE TO DANBURY...AND WAS MOVING GENERALLY TO THE EAST AT 30 MPH.

THESE THUNDERSTORMS MAY PRODUCE LOCALIZED STREET FLOODING IN
COMMUNITIES ALONG THE I91 CORRIDOR FROM SPRINGFIELD TO HARTFORD AND
SURROUNDING SUBURBS.

LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...HARTFORD...HOLYOKE AND
SURROUNDING SUBURBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS LIKELY WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS. COMMUTERS NEED TO BE PREPARED FOR POOR VISIBILITY AND PONDING
OF WATER ON HIGHWAYS HEADING OUT OF THE HARTFORD AND SPRINGFIELD
AREAS.

&&

LAT...LON 4231 7254 4226 7222 4220 7226 4216 7223
      4159 7241 4158 7246 4164 7250 4163 7271
      4158 7276 4157 7294 4164 7294 4164 7299
      4173 7300
TIME...MOT...LOC 1959Z 243DEG 30KT 4219 7257 4141 7344

THOMPSON
Special weather statement, Jul 30, 3:26 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT THU JUL 30 2015

CTZ002>004-302115-
HARTFORD-WINDHAM-TOLLAND-
426 PM EDT THU JUL 30 2015

...STRONG THUNDERSTORM IN EASTERN HARTFORD COUNTY MOVING INTO
TOLLAND COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINDSOR...MOVING EAST AT 35 MPH.

FREQUENT LIGHTNING...HEAVY DOWNPOURS...WIND GUSTS TO 40
MPH...AND PEA SIZED HAIL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...MANCHESTER...EAST HARTFORD...VERNON...WINDSOR...
MANSFIELD...SOUTH WINDSOR...BLOOMFIELD...ELLINGTON...TOLLAND...
WINDSOR LOCKS...COVENTRY...STAFFORD...SOMERS...EAST WINDSOR...
BROOKLYN...WOODSTOCK...WILLINGTON...BOLTON AND ASHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4179 7269 4192 7270 4202 7200 4176 7198
TIME...MOT...LOC 2023Z 264DEG 36KT 4184 7257

FIELD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Hartford

When
July 30, 3:46 PM EST to 4:46 PM EST
Where
Hartford County, 0.52 mi NW of West Hartford to 0.31 mi NNW of West Hartford
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
41.756, -72.736

Heavy rain produced flooding on Trout Brook Drive.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592924.